Open Access
May 2003 Invariant rate functions for discrete-time queues
Ayalvadi Ganesh, Neil O'Connell, Balaji Prabhakar
Ann. Appl. Probab. 13(2): 446-474 (May 2003). DOI: 10.1214/aoap/1050689588


We consider a discrete-time queue with general service distribution and characterize a class of arrival processes that possess a large deviation rate function that remains unchanged in passing through the queue. This invariant rate function corresponds to a kind of exponential tilting of the service distribution. We establish a large deviations analogue of quasireversibility for this class of arrival processes. Finally, we prove the existence of stationary point processes that have a probability law that is preserved by the queueing operator and conjecture that they have large deviation rate functions which belong to the class of invariant rate functions described above.


Download Citation

Ayalvadi Ganesh. Neil O'Connell. Balaji Prabhakar. "Invariant rate functions for discrete-time queues." Ann. Appl. Probab. 13 (2) 446 - 474, May 2003.


Published: May 2003
First available in Project Euclid: 18 April 2003

zbMATH: 1031.60080
MathSciNet: MR1970271
Digital Object Identifier: 10.1214/aoap/1050689588

Primary: 60F10 , 60K25

Keywords: large deviations , Queueing theory

Rights: Copyright © 2003 Institute of Mathematical Statistics

Vol.13 • No. 2 • May 2003
Back to Top